Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe headache post a brain operation?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3496 Questions

default
Posted on Fri, 3 Mar 2017 in Brain and Spine
Question: My mom had brain operation more than 20 years ago, benine tumor, she still have headache and take Maksalt. somebody told her about medicine not sure if I pronounce correct Froba? did you ever heard about this medicine. thanks. D
doctor
Answered by Dr. Olsi Taka 38 minutes later
Brief Answer:
Read below

Detailed Answer:
Hello and welcome to HealthcareMagic.

I believe the drug she must have heard of must be Frova. It is the brand name of the drug Frovatriptan. Maxalt on the other hand is a brand name for the drug Rizatriptan. As you might notice their names have the same endings. That is because they both belong to the same triptan class. Triptans are among the most common used drugs for migraine attacks treatment.

Since they belong to the same class they have similar mechanism of action and efficacy. So I am afraid Frova shouldn't offer many advantages over Maxalt. However there are variations among different patients, at time one triptan is more effective than another. So if not satisfied with Maxalt efficacy it might be given a try.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 15 hours later
Thank you Dr. Taka. Your answer is very helpful for me and my 88 years old mom. I will let my mom know. In your opinion can she try Frova just to see if it may work? D
doctor
Answered by Dr. Olsi Taka 3 hours later
Brief Answer:
Yes.

Detailed Answer:
Hello again!

Yes if she hasn't had any side effects with Maxalt she can give Frova a try, there is nothing to lose, they have similar side effects profile.

Generally speaking though, if she has any heart conditions she should be careful at her age, because triptans may be dangerous in patients at risk of heart attack. That applies to both Maxalt and Frova equally.

Let me know if I can further assist you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 4 hours later
thanks Doc,

You been great to work. My mom greatly appreciate information that you provided. D
doctor
Answered by Dr. Olsi Taka 0 minute later
Brief Answer:
Glad to have been of help.

Detailed Answer:
Hope your mom feels better soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Frovatriptan

doctor1 MD

I am a 47 year old female, 5'5", 120 lbs. took oral steroids for 6 days, then Frova (triptan) taper for 6 days for prolonged, severe migraine episode. now experiencing pain/pressure in abdomen (center/belly button area), almost like a belt around my waist that is being cinched too tight. what could be causing this? have experienced some indigestion and constipation while on the steroids and triptan. thank you.

doctor1 MD

I am suffering from severe headaches , neck ache, now I hear a swishing sound at the rate of a heart beat in my head. It's scaring me.

doctor1 MD

Hi, I am a 20 year old female and have been getting severe migraines for most of my life. I usually get these migraines once or twice a year (sometimes I can go a whole year without getting any). It starts with blurry vision and then my left hand...

doctor1 MD

Hi i am a dr myself. Had been having always left sided headache partially relieved wid analgesics. Used to get less freq of headaches with proper eye ms exercises. Now freq has increased to almost daily sometimes associ wid vomiti, cannot tolerate sunlight at all, worst during cycles. Is it migraine ?? Borderline ht, occ. sinus tachycardia. What drugs best advised ?? Now analgesics hv started causing ulcerative type of stomachache.